Oregon, 2007

Heavy Snow in Oregon, December 2 to 3, 2007

December 2 to 3, 2007 · NWS BOI · 1 event in 1 county or zone

A strong Pacific winter storm coming onshore in Oregon spread six to twelve inches of snow in the mountains of Idaho and Southeast Oregon between December 2nd and 3rd. Locally heavy amounts of fifteen inches were reported at some sites.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

A strong Pacific winter storm coming onshore in Oregon spread six to twelve inches of snow in the mountains of Idaho and Southeast Oregon between December 2nd and 3rd. Locally heavy amounts of fifteen inches were reported at some sites.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 2, 9:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 2, 9:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
930 AM MST SUN DEC 2 2007

.DISCUSSION...STRONG PACIFIC STORM OFF THE NORTH OREGON COAST WILL
MOVE RAPIDLY EAST NORTHEAST ACROSS NORTHERN IDAHO TONIGHT. WARM
FRONT FROM THIS STORM WILL PUSH ACROSS SOUTHWEST IDAHO/SOUTHEAST
OREGON LATE THIS AFTERNOON/TONIGHT BRINGING SIGNIFICANT PRECIP TO
THE MOUNTAINS AND HIGHER VALLEYS ACROSS THE NORTHERN HALF OF THE
AREA. THIS COVERED WELL BY CURRENT FORECAST SO NO CHANGES AT THIS
TIME. WINDS HAVE PICKED UP AHEAD OF THE WARM FRONT AND WILL REMAIN
BREEZY ALL DAY INTO TONIGHT. WARMER TEMPERATURES ON TAP FOR THE AREA
MID WEEK AS WE REMAIN IN THE WARM SECTOR.

&&

.AVIATION...MOIST FLOW ALOFT WILL BEGIN TO LOWER CEILINGS AND
INCREASE PRECIPITATION TODAY. THE BLUE AND WALLOWA MOUNTAINS IN
OREGON AND THE WEST CENTRAL AND BOISE MOUNTAINS IN IDAHO WILL ALL BE
OBSCURED WITH IFR SNOW BY THIS AFTERNOON... INCLUDING AT KMYL.
VALLEY TAF SITES WILL BE A MIX OF RAIN AND SNOW THIS AFTERNOON AND
THROUGHOUT THE NIGHT WITH PERIODS OF MVFR-IFR CONDITIONS. SURFACE
WINDS TODAY WILL BE LIGHT TO MODERATE SE-SW WITH WIDESPREAD GUSTS OF
15-35 KTS. WEST SOUTHWEST WINDS ALOFT ARE STRONG.

&&

.PREV DISCUSSION...A POWERFUL PACIFIC STORM WILL MOVE ACROSS THE
PACIFIC NORTHWEST TODAY THROUGH MONDAY.  THIS STORM WILL MOVE A WARM
FRONT OVER THE AREA TODAY FOR SLOWLY WARMING TEMPERATURES AND RISING
SNOW LEVELS.  AIRMASS AHEAD OF THIS SYSTEM IS COLD ENOUGH FOR
PRECIPITATION TO START OUT AS SNOW.  SNOW LEVELS WILL SLOWLY
INCREASE TODAY AND TONIGHT AND RISE TO AROUND 4000 FEET FROM THE
SNAKE RIVER PLAIN SOUTH TO THE NEVADA BORDER TO AROUND 5500 FEET IN
THE WEST CENTRAL AND BOISE MOUNTAINS BY MONDAY AFTERNOON.  SNOW WILL
BE HEAVY ACROSS THE NORTHERN HALF OF THE FORECAST AREA SO CURRENT
WINTER STORM WARNING STILL ON TRACK.  WITH A GOOD EAST WIND OVER
IDAHO ZONE 28 ALONG WITH COLD AIR TRAPPED IN THE VALLEY OF THAT ZONE
WILL SEE ENOUGH SNOW FOR ADVISORY CRITERIA.  WILL ISSUE A SNOW
ADVISORY FOR IDAHO ZONE 28 FOR THE SAME TIME PERIOD AS THE WINTER
STORM WARNING.  VERY STRONG WINDS WILL ACCOMPANY THIS STORM IN
OREGON WITH MODEST WINDS OVER SOUTHWEST IDAHO.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...RELATIVELY WARM AND
MOIST FLOW CONTINUES MONDAY NIGHT...WITH SNOW LEVELS RISING TO NEAR
6000 FEET OVER THE MOUNTAINS. MOISTURE FINALLY STARTS TO BE CUT OFF
BY TUESDAY LEADING TO DECREASING POPS...BUT ENOUGH OROGRAPHIC LIFT
AND MOISTURE FOR POPS IN THE CHANCE RANGE OVER THE MOUNTAINS.
UPPER-LEVEL WINDS AND PRESSURE GRADIENT START DECREASING BY TUESDAY
MORNING...LEADING TO CALMER WIND CONDITIONS. MODELS IN FAIR
AGREEMENT THAT ANOTHER SYSTEM WILL PUSH BY IN NORTHWEST FLOW
WEDNESDAY AFTERNOON OR THURSDAY...SO KEEPING SOME CHANCE POPS DURING
THIS PERIOD STILL LOOKS GOOD. BEYOND THAT...MODELS ARE TRENDING
TOWARD A TROUGH IN THE WEST...BUT NOW SEEM TO BE DRIFTING TOWARD
HAVING THE LOW SPLIT SOUTH OF US. FOR NOW...HAVE NEAR CLIMATOLOGICAL
POPS AND TEMPERATURES DURING THIS PERIOD...BUT WILL PROBABLY START
LOWERING POPS IF MODEL TRENDS CONTINUE.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 11 AM TODAY TO 11 AM MST MONDAY FOR
     IDZ011-IDZ013.
     SNOW ADVISORY FROM 11 AM TODAY TO 11 AM MST MONDAY FOR IDZ028.
OR...WINTER STORM WARNING FROM 10 AM TODAY TO 10 AM PST MONDAY FOR
     ORZ062.
&&

WEATHER.GOV/BOISE

DISCUSSION...PRF
AVIATION.....DF
Hazardous weather outlook, Dec 2, 4:40 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
440 AM MST SUN DEC 2 2007

IDZ011-013-ORZ062-031145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
440 AM MST SUN DEC 2 2007 /340 AM PST SUN DEC 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 11 AM MST /10 AM PST/ MONDAY FOR BAKER COUNTY
OREGON AND THE WEST CENTRAL MOUNTAINS AND BOISE MOUNTAINS OF IDAHO.

A STRONG PACIFIC STORM CONTINUES TO MOVE INTO THE PACIFIC
NORTHWEST THIS MORNING. THE WARM FRONT AHEAD OF THIS STORM WILL
BRING PERIODS OF MODERATE TO HEAVY SNOW TO THE MOUNTAINS IN BAKER
COUNTY BY 11 AM PST TODAY AND TO THE CENTRAL AND BOISE MOUNTAINS
OF IDAHO THIS AFTERNOON. SNOW WILL CONTINUE TO FALL IN THIS AREA
THROUGH MONDAY MORNING.

SNOW AMOUNTS WILL RANGE FROM 4 TO 11 INCHES IN THE VALLEYS WITH
10 TO 20 INCHES FALLING IN THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
STANDING OPERATING PROCEDURES.

IDZ028-031145-
CAMAS PRAIRIE-
440 AM MST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW ADVISORY WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST MONDAY.

A STRONG PACIFIC STORM CONTINUES TO MOVE INTO THE PACIFIC NORTHWEST
THIS MORNING. THE WARM FRONT AHEAD OF THIS STORM WILL BRING PERIODS
OF SNOW TO THE CAMAS PRAIRIE THIS AFTERNOON. SNOW WILL CONTINUE TO
FALL IN THIS AREA THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
STANDING OPERATING PROCEDURES.

IDZ012-014>016-029-030-ORZ061-063-064-031145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
440 AM MST SUN DEC 2 2007 /340 AM PST SUN DEC 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Baker

When
December 2, 2:00 PM MST to December 3, 5:00 AM MST
Where
Baker forecast zone
Reported by
Trained Spotter
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

Trained spotters and cooperative observers reported six inches of new snow near Sumpter and Rock Creek, Oregon. Some of the SNOTEL sites reported from six inches at the Taylor Green site to eleven inches at Schneider Meadows.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69233.